Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 2, 2014, 6:32 PM CDT for Bowie County, Cass County, Texas; Little River County, Arkansas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2014, 6:32 PM CDT (23:32 UTC)
- Expired
- Oct 2, 2014, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 6:40 PM CDT | TSTM WND DMG | Maud, TX | ROOF BLOWN OFF HOUSE... SIDING RIPPED OFF SOUTHWEST SIDE OF BUILDING ON BROADWAY AVENUE |
| Oct 2, 6:40 PM CDT | TSTM WND DMG | Maud, TX | ROOF DAMAGE - TASTY DONUT SIGN WAS SHIFTED ON THE ROOF FROM SET POSITION |
| Oct 2, 6:45 PM CDT | TSTM WND DMG | Maud, TX | TREE DOWN ACROSS CAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 5:48 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS54 KSHV 022332
SVRSHV
ARC081-TXC037-067-030015-
/O.NEW.KSHV.SV.W.0182.141002T2332Z-141003T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
NEW BOSTON...
CASS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF ATLANTA...
EXTREME SOUTH CENTRAL LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 715 PM CDT
* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF NEW BOSTON TO 10 MILES WEST OF HUGHES
SPRINGS...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF NEW
BOSTON TO 10 MILES EAST OF PITTSBURG...AND MOVING EAST AT 45
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRING HILL...HOOKS...MAUD...REDWATER...NASH...LINDEN...QUEEN
CITY...KILDARE...BIVINS AND MCLEOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3356 9405 3288 9404 3288 9465 3326 9465
3325 9458 3327 9455 3357 9444
TIME...MOT...LOC 2331Z 316DEG 40KT 3352 9444 3301 9475
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 3:33 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 2, 3:33 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT THU OCT 2 2014 .DISCUSSION... BIG STORY OF THIS FCST CYCLE CONTINUES TO BE THE PENDING SEVERE WEATHER EVENT EXPECTED TO UNFOLD THIS AFTERNOON/TONIGHT. SHORTWAVE CONTINUES TO DIG EWD INTO N TX...AND RIGOROUS CONVECTION IS ALREADY ONGOING ACROSS N TX/CENTRAL OK. THIS WILL QUICKLY PIVOT EWD THIS AFTERNOON/EVENING INTO OUR NWRN AREAS...AND EVENTUALLY ACROSS THE ENTIRE REGION BY EARLY FRIDAY MORNING. SEVERE THUNDERSTORM WATCH 518 REMAINS IN EFFECT FOR PARTS OF E TX/SE OK THROUGH 02Z...WITH MORE WATCHES LIKELY TO COME DOWNSTREAM. SETUP FOR SEVERE THUNDERSTORMS CONTINUES TO TAKE SHAPE...AS TODAY'S SCT CONVECTION HAS DONE LITTLE TO AFFECT THE OVERALL AMPLE INSTABILITY ACROSS THE REGION. CONSIDERING THE POTENT UPPER LEVEL SUPPORT IN THE SHORTWAVE...THE STRONG SURFACE FORCING WITH THE FRONT...SUFFICIENT /ALTHOUGH MOSTLY UNIDIRECTIONAL/ SHEAR...AND AMPLE INSTABILITY... WE SHOULD SEE A FAIRLY WIDESPREAD SEVERE WEATHER EVENT. GREATEST THREATS CONTINUE TO BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. AS ALWAYS...CANNOT RULE OUT AN ISOLD TORNADO OR TWO. LATEST MODEL RUNS SHOWING GOOD AGREEMENT WITH RESPECT TO TIMING OF THE FRONT/SQUALL LINE...AND THE RAPID EWD PROGRESSION SHOULD KEEP ANY FLOODING THREAT AT BAY. CONVECTION WILL CLEAR THE REGION FOR THE MOST PART BY FRIDAY MORNING...WITH SKIES QUICKLY CLEARING AND COOLER TEMPS OVERTAKING THE REGION. BELOW NORMAL TEMPS ARE EXPECTED TO HOLD ON THROUGH MUCH OF THE WEEKEND...BEFORE WARMING UP TO NEAR AND ABOVE NORMAL BY MIDWEEK. ANOTHER COLD FRONT PROGGED TO MOVE THROUGH THE REGION DURING TUESDAY MAY BRING SOME ADDITIONAL CHANCES FOR RAIN...BUT NOT MUCH OF A COOL-DOWN. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 79 49 76 50 / 90 10 0 0 0 MLU 68 81 47 74 48 / 70 20 0 0 0 DEQ 56 75 39 71 44 / 90 10 0 0 0 TXK 59 76 44 72 50 / 90 10 0 0 0 ELD 63 79 43 72 45 / 90 10 0 0 0 TYR 59 80 49 77 53 / 90 10 0 0 0 GGG 61 80 47 77 48 / 90 10 0 0 0 LFK 66 83 52 79 52 / 90 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Oct 2, 11:10 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1110 AM CDT THU OCT 2 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031615- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1110 AM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION LATER TODAY AS THE HEAT AND INSTABILITY CONTINUE TO BUILD AHEAD OF A STRONG COLD FRONT. BY LATER THIS EVENING AND OVERNIGHT...THE COLD FRONT WILL RACE RAPIDLY ACROSS THE FOUR STATE REGION WITH SHOWERS AND THUNDERSTORMS LIKELY AREA WIDE. SOME OF THESE STORMS MAY BE STRONG TO SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...THE POSSIBILITY OF A FEW ISOLATED TORNADOES CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION WITH A WEAK COLD FRONT BY THE EARLY TO MIDDLE PART OF NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, Oct 2, 5:36 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
10/02/2014 MCCURTAIN OK FIRE DEPT/RESCUE
TREES DOWN IN CITY...NUMEROUS TREES DOWN
&&
EVENT NUMBER SHV1400532
25Local storm report, Oct 2, 5:57 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG CLARKSVILLE 33.61N 95.06W
10/02/2014 RED RIVER TX LAW ENFORCEMENT
NUMEROUS TREES DOWN - ALL OVER COUNTY
&&
EVENT NUMBER SHV1400533
25Local storm report, Oct 2, 5:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
10/02/2014 FRANKLIN TX LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
&&
EVENT NUMBER SHV1400534
25Local storm report, Oct 2, 6:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG QUITMAN 32.80N 95.44W
10/02/2014 WOOD TX LAW ENFORCEMENT
TREE DOWN ACROSS THE COUNTY
&&
EVENT NUMBER SHV1400535
25Local storm report, Oct 2, 6:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG MOUNT PLEASANT 33.17N 94.98W
10/02/2014 TITUS TX LAW ENFORCEMENT
NUMEROUS TREES DOWN...POWER LINES DOWN
&&
EVENT NUMBER SHV1400536
25Local storm report, Oct 2, 6:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 10 S DE KALB 33.36N 94.62W
10/02/2014 BOWIE TX LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
EVENT NUMBER SHV1400537
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 5:09 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Oct 2, 5:44 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus, Wood | 37 min |
| Oct 2, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 42 min |
| Oct 2, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Morris, Red River, Titus | 45 min |
| Oct 2, 6:25 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 50 min |
| Oct 2, 6:38 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 67 min |
| Oct 2, 6:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 63 min |
| Oct 2, 6:35 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.